Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 40, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 27, 2016, 5:10 PM CDT for Douglas County, Howell County, Ozark County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 5:10 PM CDT (22:10 UTC)
- Expired
- Apr 27, 2016, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Douglas County, MO, Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 121 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:10 PM CDT | TSTM WND DMG | Dora, MO | SEVERAL TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 606 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338
WUUS53 KSGF 272210
SVRSGF
MOC067-091-153-272300-
/O.NEW.KSGF.SV.W.0040.160427T2210Z-160427T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHEASTERN DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI...
NORTHEASTERN OZARK COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 600 PM CDT
* AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES
NORTHEAST OF GAINESVILLE...OR 19 MILES SOUTHWEST OF WILLOW
SPRINGS...MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
WILLOW SPRINGS... POMONA...
SILOAM SPRINGS... DORA...
WHITE CHURCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3683 9233 3706 9200 3705 9199 3685 9178
3666 9225
TIME...MOT...LOC 2209Z 241DEG 31KT 3678 9220
HAIL...1.00IN
WIND...<50MPH
$$
FRYE3 follow-up statements
622
WWUS53 KSGF 272229
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 PM CDT WED APR 27 2016
MOC067-153-272238-
/O.CAN.KSGF.SV.W.0040.000000T0000Z-160427T2300Z/
DOUGLAS MO-OZARK MO-
529 PM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGLAS AND
NORTHEASTERN OZARK COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3692 9209 3705 9200 3705 9199 3685 9178
3672 9211
TIME...MOT...LOC 2228Z 260DEG 28KT 3680 9204
$$
MOC091-272300-
/O.CON.KSGF.SV.W.0040.000000T0000Z-160427T2300Z/
HOWELL MO-
529 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN HOWELL COUNTY...
AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF WEST PLAINS...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WILLOW SPRINGS... POMONA...
SILOAM SPRINGS... WHITE CHURCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3692 9209 3705 9200 3705 9199 3685 9178
3672 9211
TIME...MOT...LOC 2228Z 260DEG 28KT 3680 9204
HAIL...1.00IN
WIND...<50MPH
$$
FRYE879 WWUS53 KSGF 272240 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 PM CDT WED APR 27 2016 MOC091-272300- /O.CON.KSGF.SV.W.0040.000000T0000Z-160427T2300Z/ HOWELL MO- 540 PM CDT WED APR 27 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHWESTERN HOWELL COUNTY... AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF WEST PLAINS...MOVING NORTHEAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... POMONA... WHITE CHURCH... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3685 9203 3698 9192 3685 9178 3677 9197 TIME...MOT...LOC 2239Z 241DEG 31KT 3685 9193 HAIL...1.00IN WIND...<50MPH $$ FRYE
672
WWUS53 KSGF 272254
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT WED APR 27 2016
MOC091-272303-
/O.EXP.KSGF.SV.W.0040.000000T0000Z-160427T2300Z/
HOWELL MO-
554 PM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOWELL COUNTY
WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3685 9203 3698 9192 3685 9178 3677 9197
TIME...MOT...LOC 2251Z 241DEG 31KT 3685 9193
$$
FRYEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:44 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 27, 3:44 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Springfield MO 344 PM CDT WED APR 27 2016 .SHORT TERM...(This evening through Thursday) Issued at 256 PM CDT Wed Apr 27 2016 Will be monitoring the potential for isolated storm development into early this evening across central Missouri and the eastern Ozarks a cold front pushes east across the region. A few storms could brush by central Missouri in closer proximity to the upper low. Expect coverage of any convective development to be rather sparse with only a limited risk for severe. Surface high pressure will build into the region Thursday for a tranquil spring weather day. .LONG TERM...(Thursday Night through Wednesday) Issued at 256 PM CDT Wed Apr 27 2016 The active weather will return Friday into the weekend as the next upper low comes out of the southern Rockies. Expect increasing warm air and moisture advection to support an increasing chance for showers and thunderstorms Friday into Friday night. Expect this activity to be elevated in nature. With limited instability expect storms Friday to remain below severe limits. The activity will continue into Saturday as the upper level trough moves into the Plains. Will have to monitor how far north the warm sector progresses for the potential of more surface based storms. The showers will diminish Sunday as this system moves into the Ohio River Valley. Looks like we will get another break in the weather on Monday before more active weather returns again. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1247 PM CDT Wed Apr 27 2016 Pilots can expect variable ceilings this afternoon as a cold front pushes eastward across the region. Ceilings will fall into MVFR category at times. A few storms may develop mainly to the east of the terminal sites. Clearing is expected tonight into Thursday with a wind shift to the west. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Foster
Hazardous weather outlook, Apr 27, 12:42 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1242 PM CDT WED APR 27 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1242 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE MID AND LATE AFTERNOON HOURS ACROSS THE EASTERN MISSOURI OZARKS...OR GENERALLY EAST OF HIGHWAY 65. A FEW OF THESE STORMS MAY APPROACH STRONG TO SEVERE LEVELS IF ENOUGH INSTABILITY CAN DEVELOP. THE PRIMARY RISK IF SEVERE STORMS MATERIALIZE WILL BE LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH THE WEEKEND. SOME OF THESE STORMS MAY BECOME STRONG TO POTENTIALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Apr 27, 3:31 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM TSTM WND DMG HOLLISTER 36.62N 93.22W
04/27/2016 TANEY MO NWS STORM SURVEY
TREES DOWN IN HOLLISTER DOWNTOWN AND NEAR COLLEGE OF THE
OZARKS. TWO HOMES SUSTAINED SIGNIFICANT DAMAGE FROM
FALLING TREES. SURVEY CREWS ESTIMATE WINDS OF AROUND 75
MILES PER HOUR.
&&
RFRYELocal storm report, Apr 27, 3:41 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM TSTM WND DMG 5 SW BRANSON 36.60N 93.29W
04/27/2016 TANEY MO NWS STORM SURVEY
TREES DOWN AROUND POINTE ROYALE. SURVEY CREWS ESTIMATE
WIND SPEEDS ARE AROUND 65 MILES PER HOUR.
&&
RFRYELocal storm report, Apr 27, 4:34 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM TSTM WND DMG HOLLISTER 36.62N 93.22W
04/27/2016 TANEY MO NWS STORM SURVEY
*** 1 INJ *** TREES DOWN IN HOLLISTER DOWNTOWN AND NEAR
COLLEGE OF THE OZARKS. TWO HOMES SUSTAINED SIGNIFICANT
DAMAGE FROM FALLING TREES. SURVEY CREWS ESTIMATE WINDS OF
AROUND 75 MILES PER HOUR.
&&
RFRYELocal storm report, Apr 27, 4:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM TSTM WND DMG LIBERAL 37.56N 94.52W
04/27/2016 BARTON MO NWS STORM SURVEY
ESTIMATED 60 MPH WINDS DOWNED A FEW TREES AND DAMAGED A
METAL BUILDING.
&&
AFOSTERLocal storm report, Apr 27, 4:46 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM TSTM WND DMG LAMAR 37.49N 94.28W
04/27/2016 BARTON MO NWS STORM SURVEY
ESTIMATED 60 MPH WINDS DOWNED A TREE.
&&
AFOSTERSpecial weather statement, Apr 27, 5:06 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 506 PM CDT WED APR 27 2016 MOZ096-097-105-272245- OZARK MO-DOUGLAS MO-HOWELL MO- 506 PM CDT WED APR 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWELL... SOUTHEASTERN DOUGLAS AND NORTHEASTERN OZARK COUNTIES UNTIL 545 PM CDT... AT 506 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHEAST OF GAINESVILLE...OR 22 MILES WEST OF WEST PLAINS... MOVING EAST AT 20 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... WEST PLAINS... WILLOW SPRINGS... SILOAM SPRINGS... DORA... SYCAMORE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3665 9229 3685 9235 3702 9198 3674 9187 TIME...MOT...LOC 2206Z 254DEG 18KT 3675 9226 FRYE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:14 PM CDT | Special Weather Statement | SGF | Texas | 46 min |
| Apr 27, 12:03 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 42 min |
| Apr 27, 12:04 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 41 min |
| Apr 27, 12:23 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 52 min |
| Apr 27, 12:40 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Barton, Dade, Jasper, Lawrence, McDonald and 2 more | 50 min |
| Apr 27, 12:44 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 46 min |
| Apr 27, 1:19 AM CDT | Special Weather Statement | SGF | Benton, Hickory | 41 min |
| Apr 27, 1:30 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Cedar, Christian, Dade, Greene, Lawrence and 3 more | 45 min |
| Apr 27, 1:58 AM CDT | Tornado Warning | SGF | Stone, Taney | 32 min |
| Apr 27, 2:10 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Ozark, Taney, Webster | 41 min |
| Apr 27, 2:14 AM CDT | Tornado Warning | SGF | Christian, Douglas, Taney | 31 min |
| Apr 27, 2:43 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 35 min |
| Apr 27, 3:13 AM CDT | Special Weather Statement | SGF | Douglas, Howell, Ozark | 47 min |
| Apr 27, 3:55 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Apr 27, 5:06 PM CDT | Special Weather Statement | SGF | Howell | 39 min |
| Apr 27, 5:49 PM CDT | Special Weather Statement | SGF | Howell | 41 min |
| Apr 27, 5:57 PM CDT | Special Weather Statement | SGF | Phelps | 48 min |
| Apr 27, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.